MAUDE Adverse Event Report: COOK INC FIVE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC FIVE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G51533
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the wire guide from a five lumen polyurethane central venous catheter set separated.During placement of the central venous catheter (cvc), the wire guide frayed then broke at the insertion site.The portion of the wire that remained in the vessel was carefully extracted with forceps.Subsequently, an x-ray was taken to ensure no fragments of the wire were retained in the patient.It was also noted that the difficulty with cvc placement "delays timely attention to the patient's admission pathology".As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided stating the wire was manipulated through the needle.The physician indicated that the wire guide mandril broke during the dilation process when the dilator passed over the guide.All fragments were removed from the patient during the initial placement procedure.It is unknown if the patient had tortuous anatomy.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Correction: d4-model#, d9- device available for eval, h3- device evaluated by mfg, h6- annex a investigation ¿ evaluation it was reported that, on 06feb2024 the wire guide in a five lumen polyurethane central venous catheter set from broke.The physician indicated that the wire guide broke after the dilator had passed over the wire guide.The wire had been manipulated while inside the needle.All fragments were removed from the patient during the initial placement procedure.It is unknown if the patient had tortuous anatomy.X-rays were needed to assure the wire had had been removed.It was also noted that the difficulty with cvc placement "delays timely attention to the patient's admission pathology".As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures and instructions for use of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found one possible relevant recorded nonconformance that could have contributed to the reported failure mode, in which the nonconforming device was scrapped.It should be noted that there was one other complaint associated with the final product lot number.Cook also reviewed product labeling: the product ifu, [c_t_rdulm_rev5] ¿uncoated and heparin-coated central venous catheters,¿ provides the following information to the used related to the reported failure mode: instructions for use ¿4.If resistance is encountered during wire guide insertion, do not force wire guide.Withdrawal of wire guide through needle should be avoided; breakage may result.¿ evidence gathered upon review of dmr, product labeling, and dhr, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, no product returned, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It is possible that the customer withdrew the wire slightly during manipulation while inside the needle and caused the wire to break.However, cook cannot confirm this without more information.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FIVE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18878183
Report Number1820334-2024-00313
Device Sequence Number9255458
Product Code FOZ
UDI-Device Identifier00827002515338
UDI-Public(01)00827002515338(17)260605(10)15281688
Combination Product (Y/N)N
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2026
Device Model NumberG51533
Device Catalogue NumberC-UQLM-1001J-RSC-RD
Device Lot Number15281688
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer03/25/2024
08/14/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date03/28/2024
08/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown